MAUDE Adverse Event Report: ABBOTT VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT VERITY ADX XL; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number 5056
Medical Device Problem Codes Pacemaker Found in Back-Up Mode (1440); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
During an in clinic follow-up, the device was in backup vvi mode.The physician alleged the backup mode was due to electromagnetic interference.Abbott technical support reviewed the backup mode summary and alleged the backup mode was due to high battery impedance.The device is anticipated to be explanted and replaced to resolve the event.The patient was in stable condition and will continue to be monitored.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
Additional information received indicated the device entered backup mode due to reaching normal elective replacement indicator (eri) level.The device was explanted and replaced due to normal eri.The patient was in stable condition following the procedure.
 
Additional Manufacturer Narrative
The reported event of the pacemaker being in backup mode was confirmed.The pacemaker was received in backup operation with battery voltage above elective replacement indicator (eri) level.The device image was severely corrupted, and no data was available.The product code was reloaded, and the device was programmed to nominal settings.Electrical and mechanical analysis was performed which indicated normal device functionality.The backup condition was unable to be reproduced.Additionally, a longevity assessment was performed, and device was in the normal range of operation with appropriate remaining longevity.

Brand Name
VERITY ADX XL
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
MDR Report Key11881531
Report Number2017865-2021-19072
Device Sequence Number3541282
Product Code DXY
UDI-Device Identifier05414734006712
UDI-Public05414734006712
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2013
Device Model Number5056
Device Catalogue Number5056
Device Lot Number3613620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/16/2021
09/20/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/24/2021
10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1